Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 18, 1996, 7:32 AM CDT for Santa Rosa County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 1996, 7:32 AM CDT (12:32 UTC)
- Expired
- Apr 18, 1996, 8:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 8:00 AM CDT | Hail 0.75 | Pace, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 0.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 181230 SVRMOB FLC113-181330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 732 AM CDT THU APR 18 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...SANTA ROSA COUNTY AT 732...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO SANTA ROSA COUNTY FLORIDA FROM THE WEST. THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. MOVEMENT IS TO THE EAST AT 30 MPH. THIS STORM WILL BE AFFECTING THE COASTAL AREAS OF SANTA ROSA COUNTY INCLUDING THE TOWNS OF RIVER VIEW...NAVARRE AND HOLLEY DURING THE NEXT H R SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:20 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 18, 3:20 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 AM CDT THU APR 18 1996 05Z SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVR THE NE FL CST REGION WITH WEAK RIDGING EXTENDING WEST OVR THE N GULF TO JUST E OF THE MOUTH OF THE MS RVR. DEWPTS IN THE MID 50S CONTINUE TO CREEP NORTHWARD OVR SE MS AND EXTREME SW AL. LATEST GRIDDED DATA DEPICTS SOUTHERLY FLOW FROM THE GULF TO CONTINUE NEAR THE SFC THRU 48 HRS. ALOFT MID LEVL FORCING WAS NOTICED FROM 18Z TO BETWEEN 00Z AND 06Z FOR MOST OF THE FA...MAINLY AN EXTENSION OF MAIN S/W OVR THE MID MS VALLEY AT THIS TIME. ON I288 TO I300 SFC GOOD LIFT IS DEPICTED FROM 18Z TO SHORTLY AFTER 00Z WITH HIGHER THAN EXPECTED MEAN VV`S FOR MOST THE FA. WITH CAPE VALUES GREATER THAN 1000 J/KG AND LI`S NEARING -4 BY LATE THIS AFTERNOON AND SOME DRYING OCCURING FIRST NEAR 500 MB BY 00Z SOME THUNDERSTORMS MAY BECOME STRONG BY LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG THE CST. MAY NEED TO MONITOR DEVELOPING SITUATION THOUGHOUT THE DAY. BY 06Z SUFFICIENT DRYING IN THE MID LEVLS CONTINUES AS WINDS ALOFT BEGTO VEER TO THE SW ALLOWING FOR LESSER RAIN CHANCES FOR THE REMAINDER OF THE PD. WITH THIS AND AS PER CONVERSATION W/ BHM WOULD LIKE TO RAISE POPS TO NEAR 50% FOR MOST OF THE FA TODAY BECOMING LIKELY BY LATE AFTERNOON NEAR THE CST. WILL STAY CLOSE TO FWC LATEST TEMPS FOR NOW. (1) 74/61/81/66 5311 (2) 73/64/79/67 5321
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:55 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.